?

Log in

No account? Create an account

Previous Entry | Next Entry

yuck

I'm theoretically having surgery on my knee on Thursday. "Why theoretically?", you might ask? Let me tell you how I'm doing.

Saturday night it occurred to me that the MD told me to stop taking my daily aspirin (for stroke prevention) and to stop taking my Mobic. Mobic (meloxicam, for those of you who are curious) is my current antinflammatory medication. It keeps my arthritis in check. It also (like aspirin) has an effect on the clotting of platelets, so surgeons don't like folks to have inactivated platelets when going in for surgery. So, on Sunday I didn't take my Mobic.

Sunday, at least, was more or less uneventful in terms of pain. I did a lot of physical stuff (painted part of the basement, played with Julian, etc.) and so when I went to sleep last night, I woke up a few times through the night in pain. Unpleasant, but not surprising.

Oh, in case you're curious, the playing with Julian is the "Abba fly!" game. Julian holds on to my arm and I lift him off the floor and over my head. It's a good exercise, especially in reps of 10. Not easy, though, as he's 30lbs and not exactly balanced. But I digress.

So, when I woke up this morning I took a tablet of tramadol to see if that got the pain under control. Tramadol's a prescription pain medicine, a bit like codeine, but not a narcotic. It's weird. Sometimes it's really good for me for pain, and sometimes it fills my head with a million miles of cotton. It did something for the pain, but not enough, so I added some Tylenol and took another tramadol. That did the trick. Then I drove to work.

As I was driving to work, I realized I was stoned. Too much tramadol. So, out came the caffeine. Mmm, caffeine. I made it to work safely and began to plug away on stuff.

The day crept along. There was lots and lots of unpleasant sensations. Not just pain any more, but nausea, chills, sweating, and other not happy crap. I made it through the day, but I can't recommend it as a way to pass the time. I called my MD office and got the doctor to call me back. He doesn't think that all of these symptoms could come from stopping the Mobic. I probably have a cold or the flu. Whoopie.

If I'm sick, I can't have the surgery. I'll call him tomorrow and let him know how I'm doing. I'm going to go to bed soon, because I really do feel cruddy. I'm not looking for sympathy, by the way, but I took some more pain medication (Vicodin ES, for those keeping score) and I'm waiting to get comfortable enough to think about sleep. I might not go to work tomorrow.

Comments

( 4 comments — Leave a comment )
indigodove
Sep. 27th, 2005 12:16 am (UTC)
I hope you feel better soon.
sethcohen
Sep. 27th, 2005 12:53 pm (UTC)
Thanks
I don't feel as cruddy as I did yesterday. That's not saying much. I'm going to head to work and see if things improve or get worse. I've meetings at 10:30 and noon; after those, if I'm not better, I'll call it a day.
glenbarnett
Sep. 28th, 2005 12:51 am (UTC)

Bad luck about the knee, mate. I hope things go well for you.

Break a leg.
sethcohen
Sep. 28th, 2005 11:38 pm (UTC)
No surgery tomorrow. My MD doesn't want me having a risk of getting an infection because I'm already fighting something. I'm taking the next two days off anyway. I need to heal.

I'm not just having this surgery for kicks, you know.
( 4 comments — Leave a comment )